MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3542615
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: material rupture, breast pain.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6)-year old caucasian female patient, who's undergone primary breast augmentation with a 150cc mentor siltex round moderate profile saline breast prosthesis on the left breast, suffered spontaneous left breast implant deflation, occasional discomfort, and change in shape, post-procedure.As a result, the patient underwent bilateral removal and bilateral replacement on (b)(6) 2021.The replacement devices were: (left) 275cc mentor smooth round moderate plus profile saline catalog: 3502275 lot: 9576452 sn: (b)(4) and (right) c275cc mentor smooth round moderate plus profile saline catalog: 3502275 lot: 9576452 sn: (b)(4).
 
Additional Manufacturer Narrative
On august 20, 2021, mentor received additional information indicating that the patient has fully recovered as an outcome of the revision surgery on (b)(6)2021.On august 23, 2021, the mentor failure analysis lab received the device for evaluation on august 25, 2021, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection and leak testing of the returned device.Visual analysis of the returned sample revealed that the sal siltex rnd diap pkg 150cc breast implant had an area of siltex cracking on the posterior view.Additionally, a tear was noted within the siltex cracking, measuring approximately 0.5 cm.Leak testing was performed in accordance with mentor procedures, and no additional leak sites were detected during the analysis.The evaluation determined that the cause of the deflation is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Most women undergoing augmentation or reconstruction with a mammary prosthesis will experience some pain postoperatively.While pain normally subsides in most women as they heal from surgery, it can become a chronic problem in other women.Chronic pain can be associated with a variety of factors.Surgeons should instruct their patients to inform them if there is significant pain or if pain persists.Pain is a known complication associated with these devices and is referenced in our current product insert data sheet.It should be noted that as part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX ROUND MODERATE PROFILE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key12332388
Report Number1645337-2021-09207
Device Sequence Number2696139
Product Code FWM
UDI-Device Identifier00081317001720
UDI-Public00081317001720
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2001
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2005
Device Model Number3542615
Device Catalogue Number3542615
Device Lot Number225338
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2021
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer08/20/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR